Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 153, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 11, 2000, 7:31 PM CDT for Barren County, Kentucky. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 11, 2000, 7:31 PM CDT (00:31 UTC)
- Expired
- Jul 11, 2000, 8:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Barren County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 7:35 PM CDT | Thunderstorm Wind 50 E | Lucas, KY | |
| Jul 11, 7:50 PM CDT | Thunderstorm Wind 50 E | Glasgow, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3934 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1280 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 120032 SVRSDF KYC009-120115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 731 PM CDT TUE JUL 11 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BARREN COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 815 PM CDT * AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LUCAS...OR ABOUT 24 MILES EAST OF BOWLING GREEN...MOVING EAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE TEMPLE HILL...ROSEVILLE... LECTA...HAYWOOD...GLASGOW...FINNEY AND EIGHTY EIGHT LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. VLD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:00 PM CDT, 5 hours 31 minutes earlier.
Area forecast discussion, Jul 11, 2:00 PM CDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 300 PM EDT TUE JUL 11 2000 MN FCST PRBLM THIS PRD IS CHC OF ANOTHER MCC DVLPG TNGT AND LCTN/XTNT OF ANY HVY RN. AT 18Z DECAYING MCC ACRS KY BUT LTL/NO PRECIP ATTM. AS PER SAT...CLDS ARE STARTG TO THIN ALLWG TEMPS TO CLIMB WELL INTO THE 80S MST LCTNS. IF THERE IS ANY FNTL BNDRY ACRS KY...MCC HAS MADE DETECTING VRY DIFFICULT. COLDER SAT TOPS OVR ILL SUPPORT MDLS DPCTN OF VORT MAX OVR IL AT 18Z. CERTAINLY SEEMS RSNBL TO ASSUME THAT ANOTHER MCC WILL DVLP TNGT AS PER PRVS NGTS..GIVEN SUFFICIENT INSTBLTY AND DWPTS STILL IN 70S ACRS MUCH OF ST. MCC FROM MON NGT HAS STABILIZED AIRMASS IN NRN PTNS CWA AND XPCT BST CHC OF PRECIP WILL BE SRN PTNS CWA. LCLLY HVY RN STILL PSBL BUT...AGAIN AS PER PRVS NGT...HARD TO PINPOINT ANY PARTICULAR AREA AND AREAL COVERAGE VRY SMALL...SO WILL NOT ISSUE ANY FFA BUT MNTN HVY RN IN SRN PTNS CWA. XPCT TO CONT SOME CHC SHWRS/TSTMS ON WED UNTIL UPR LO/TROF MOVG THRU CNTRL CANADA BEGINS TO LIFT N AND MOIST MOVES E. AS FOR TEMPS...SEE LTL CHG IN AIRMASS THRU WED. LO/S TNGT APPR RSNBL. HI/S ON WED MAY ACTUALLY HAV TO BE BUMPED UP A CAT AS PER TDAY/S SCENERIO. RMNDR OF GUID ACCPTD WITH LTL/NO CHG. .SDF...NONE RNK
In the hours before
Special weather statement, Jul 11, 2:53 PM CDT, 4 hours 38 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-120200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 353 PM EDT TUE JUL 11 2000 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS FOR EARLY TONIGHT ACROSS CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. THUNDERSTORMS...A FEW OF WHICH MAY BE INTENSE WILL BE POSSIBLE DURING THE EARLY EVENING. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING STRAIGHT LINE WIND. THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST INFORMATION ON THIS WEATHfER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THROUGH EARLY EVENING.
Local storm report, Jul 11, 6:21 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
721 PM EDT TUE JUL 11 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM GLENS FORK KY WIND DAMAGE
07/11/00 ADAIR 2 TREES DOWN. ROAD
PARTIALLY BLOCKED.
WINDS OF 40 TO 50 MPH.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 11, 6:33 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
733 PM EDT TUE JUL 11 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0732 PM RICHARDSVILLE KY WIND DAMAGE
07/11/00 WARREN TREES DOWN. REPORTED BY
MEDIA.Local storm report, Jul 11, 6:40 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
740 PM EDT TUE JUL 11 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0715 PM QUALITY KY WIND DAMAGE
07/11/00 BUTLER TREES DOWN. LIGHTNING
STRUCK HOME.Local storm report, Jul 11, 6:48 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
748 PM EDT TUE JUL 11 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 PM 2 NE BOWLING GREEN KY WIND DAMAGE
07/11/00 WARREN POWER LINES DOWN IN
PLUM SPRINGS. PEA SIZE
HAIL. WIND GUST OF 40
TO 60 MPH. REPORTED BY
STORM SPOTTER.Local storm report, Jul 11, 7:26 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
826 PM EDT TUE JUL 11 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0740 PM BOWLING GREEN KY WIND DAMAGE
07/11/00 WARREN SUBSTANTIAL
STRAIGHTLINE TREE
DAMAGE IN THE PLUM
SPRINGS AREA. LARGE
TREES UPROOTED. POWER
POLES SNAPPED IN HALF.
PORTIONS OF BOWLING
GREEN WITHOUT POWER.
REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:59 PM CDT | Severe Thunderstorm Warning | LMK | Metcalfe, Monroe | 46 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.